MAUDE Adverse Event Report: EXACTECH, INC. ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 8
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: bone screw 6.5mm dia x 20mm long (cat# 120-65-20 / serial# (b)(4)).Cocr fem head 32mm +3.5 offset 12/14 (cat# 142-32-03 / serial# (b)(4)).Nv gxl liner neutral, 32mm id group 1 cups (cat# 130-32-51 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 7.5 years post initial right tha, the female patient was brought back for right hip pain.Signs of osteolysis and a loose stem.The hip was dislocated, the femoral head removed, stem checked found loose and removed.Attention turned to cup.Liner was removed with a chisel, the bone screw was removed.The cup was checked and found to be well fixed.A new xle liner was implanted along with a hps stem.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays received.The device is not available for evaluation as patient asked to keep implants.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3 the revision reported was likely the result of an insufficient bond between the femoral stem and the femoral bone, which led to the reported pain and signs of osteolysis.However, this cannot be confirmed because the revised components were not returned for evaluation and only one image and one radiograph were provided.The most probable root cause associated with the reported event of ¿loosening - femoral stem¿ is associated with weakened integration of the femoral stem at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14545126
Report Number1038671-2022-00627
Device Sequence Number6568585
Product Code JDI
UDI-Device Identifier10885862035288
UDI-Public10885862035288
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2018
Device Model NumberELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 8
Device Catalogue Number164-03-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale